Got a Medical Question? Ask a Doctor Online!
I do not think this question can be adequately answered online
this is a complex case
and I do not even know what kind of cancer is being treated
that being said
giving steroids is probably an attempt by her treating physicians to address the possibility
of either an auto-immune component so her disease, such as underlying rheumatoid arthritis or lupus
or a paraneoplastic syndrome
something that happens with certain forms of cancer where the cancer itself secretes hormones that wreak havoc in the body
steroids can shrink, rather quickly, swelling and inflammation surrounding a tumor
especially if the tumor is in the brain
for your information
STEROIDS DURING OR PRIOR TO CHEMOTHERAPY
the other possibility is that she is relatively adrenally insufficient due to the stress of the cancer and the chemo
STRESS DOSE STEROIDS
It sounds like the C diff is no longer a problem, and this is good
I believe that her response to steroids is likely due to one of the above mentioned possibilities
and I am glad she is feeling better
I do not see you in the chat so will change this to a Q and A format.
If your question has been adequately answered please consider leaving positive feedback. If you have further questions simply type them in the box below and click reply. Have a great evening, and, should you need my assistance in the future please begin your question with 'for 911doc'.
I mean have a great day ;)